I am male 40 yrs and I am prone to irregular hb. I have irregular heartbeat quite often. if I drink just 1 cup of coffee or 1 can of soda or if I exercise a "little bit" harder I would have irregular hb for 2-4 hrs. the hb would be very erratic and scary. beep ...beep ..gone beepbeepbeepbeep...gone...beep...beep..gone...beep...beepbeebeep.
This started to happen 1-2 years ago and seems to get worse (I become more sensitive, happen more often) . In the past I was a heavy coffee drinker (2-4 a day). I am taking 1/4 of losartan hctz 100mg/12.5 a day for my hypertension. I went to ER and wear holter monitor twice and they said I have pvc . they said it's harmless. I am worried that the diagnosis was not correct. should I be concerned , why I am having this, is this normal? why it is progressing? I specifically asked the dr if I have afib and he said no. Could it be the hydrochlorothiazide? but it's very very lose dose.
Hey there, there are two different kinds of irregular heart beat: regularly irregular and irregular irregularly. The difference between the two is that an reg irreg is a persistant electrical conduction problem related to the nodes. The other type just comes and goes. It can be related to caffeine intake, our emotions and anxiety.
I don't think your diuretic medications are directly causing your problems, however they tend to increase potassium in the body. Excess potassium can certainly cause irregular heart rate. I would not drink caffiene and follow up with you doctor to have blood tests that test for your electrolytes. In addition, talk to your doctor to see if you are a candidate to take Warfarin to prevent blood clots from forming in the heart. Hope this helps. Take care and keep us posted.
PVC's and PAC's are common and harmless. We experience them as miss beats, but actually it is extra beats from one chamber to the other. You do however have a very low risk of bloodclots forming and an Aspirin a day can prevent that. Warfarin is a bit drastic and can be reserved for more serious disrythmias, i.e. A-fib. Diuretics actually DECREASE your potassium and you need to check your electrolytes every now and then and your Kidney function (U & E) should also be checked while on Diuretics treatment.
I also take Diuretics and I add a Banana to my breakfast to make up for the Potassium loss.
Caffeine and extra adrenalin (emotions and anxiety) can trigger these miss beats/extra beats and you should try to avoid that.
Thanks for the replies. I love to exercise (and I need to exercise to lose weight and maintain healthy lifestyle) but the irregular hb makes me holding back... alot. It's very frustrating.
I worry why I am so "sensitive" or so "prone" to IHB (irregular heartbeat). and the progressiveness of the sensitivity. and actually I asked this to the heart specialist and he said ...that's in the dna . I am not quite satisfied with the answer. like I said I was a heavy coffee drinker 1-2 years ago. why the sudden change?
I am also worried that the diagnosis may not be correct. Maybe I am just worried too much. Last December I had my EKG and the nurse said that she saw something that is not quite normal. But she is not sure. Then she went out to get the dr. then the dr came , and looked at the EKG result and said I am fine. I told the dr about the nurse's comment and he looked at my EKG again and said...you are fine.
I think you worry to much but I want you to know that it is normal to be worried! You are probably thinking: it is my HEART that is bothering me. If it was an ear ache that just would not go away, you would not be worried as much as your ear can not kill you, but if your HEART is not beating 100% in tune, there must be something wrong?
If the Heart Specialist told you that your heart is fine, you can ignore the comments the Nurse made. She is not a specialist. And then you can relax and trust that your heart is fine.
Just keep track of your Heart beats, Potassium and other electrolytes and Kidney function as you are on Diuretics and if you experience the following alarming symptoms: shortness of breath, chest pains, dizzyness and become lethargic, then you can go back to the Cardiologist and ask for an Echo and further heart tests.
All the best and keep on excercising and ejoying life! you are still 40 years young!
Yes you need to stop worrying. I too have PVCS and PACS. On the last holter monitor I had I had 4000 ectopics a day. I'm 19, female and 5'10 and 135 lbs. I've even had a run of pvcs lasting 12 beats with what felt like there was no pulse, and I'm still here! Anyways, on to my point. In your case, as with mine, I think that your ectopics are caused my stress/anxiety which turns into cortisol/ adrenaline. Just recently I have found a way that truly helps them is to exercise as a way of destressing, if you will. Everyone goes on and on about it being related to stomach acid, which believe me I was so convinced. However, this is not at all the case. Once you stop worrying and get rid of all of the excess stress and anxiety they will get better. They're a normal occurrence in healthy hearts but can be dramatically reduced. I hate them just as much as you do. That squeezing feeling in your neck, loss of breath, brief sweat and shaking, rumbling, thumping against your chest. I have worried this whole year about just how this kind of thing is normal! Trust me, begin to exercise which will be hard at first because it will actually increase your pvcs, I suggest going for a 5 km run outside instead of at the gym. Don't worry, go to sleep at night without worrying about your heart spontaneously combusting into some sort of ventricular fibrillation and get on with you life. You're blessed. Be happy. Thanks and all the best!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.